It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anemia Message Board

  • first iron infusion had reaction; scared

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 04-30-2015, 08:56 PM   #1
    beacheemom
    Newbie
    (female)
     
    beacheemom's Avatar
     
    Join Date: Apr 2015
    Posts: 1
    beacheemom HB User
    first iron infusion had reaction; scared

    Hello everyone. I'm new here. I'm not sure what to expect next.... here's what has happened so far.
    Tuesday went in for for first iron infusion . Could not find a vein so they set me up to receive a picc line the following morning. I rec my picc line the next morning and headed over to cancer center for iron IV. Gave me Benadryl and started the tester dose. Within fifteen minutes my eyes started feeling weird . I started itching some all over. My throat started to itch and the left side of my throat started closing. The little lady sitting next to me asked if I was having a reaction. I told her I wasn't sure. About that time, my nurse looks up at me and I somehow mutter the words, "I don't feel too well" surprised to find that my voice was almost gone. So the nurse unhooked the iron and started me on a steroid after the doctor came to talk to me. I believe that type of iron was iron dextrose. So they sent me home after about an hour of observation And told me to come back 2 days to have picc line flushed out and next week they wanted to start me on a different type of iron that is sugar based on Monday and Monday tues we'd thurs Fri I would receive this iron at an hour each.. no benadryl needed so.in would be able to drive myself to these appts. I'm a little nervous about taking this other. Why do they not think it's imp to give me benadryl esp after I've already had a reaction to dextran??? New and scared.

     
    Sponsors Lightbulb
       
    Old 05-22-2015, 06:12 PM   #2
    shar57
    Newbie
    (female)
     
    shar57's Avatar
     
    Join Date: Dec 2012
    Posts: 2
    shar57 HB User
    Re: first iron infusion had reaction; scared

    Quote:
    Originally Posted by beacheemom View Post
    Hello everyone. I'm new here. I'm not sure what to expect next.... here's what has happened so far.
    Tuesday went in for for first iron infusion . Could not find a vein so they set me up to receive a picc line the following morning. I rec my picc line the next morning and headed over to cancer center for iron IV. Gave me Benadryl and started the tester dose. Within fifteen minutes my eyes started feeling weird . I started itching some all over. My throat started to itch and the left side of my throat started closing. The little lady sitting next to me asked if I was having a reaction. I told her I wasn't sure. About that time, my nurse looks up at me and I somehow mutter the words, "I don't feel too well" surprised to find that my voice was almost gone. So the nurse unhooked the iron and started me on a steroid after the doctor came to talk to me. I believe that type of iron was iron dextrose. So they sent me home after about an hour of observation And told me to come back 2 days to have picc line flushed out and next week they wanted to start me on a different type of iron that is sugar based on Monday and Monday tues we'd thurs Fri I would receive this iron at an hour each.. no benadryl needed so.in would be able to drive myself to these appts. I'm a little nervous about taking this other. Why do they not think it's imp to give me benadryl esp after I've already had a reaction to dextran??? New and scared.


    Hi beach mom. I don't know if u will get this reply to your post or not. I don't really see an area to post my reply in, except in the same box u posted ur message.
    Anyway I was just wondering how u were doing. I also wanted to say, IF the Benadryl was an IV administration, it could be kind of normal to feel weird.
    Slightly itchy all over. Even in your throat.
    I know that is often the signs of an allergic reaction to things one is allergic too. But this is also a side affect of getting some meds thru an IV.
    AnywY hope ur doing ok.
    Hope u get this post. If so.... Hope you'll respond😃
    Take care
    Sharon.

     
    Closed Thread




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 09:35 PM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!